iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologypregnancyWhat are the hormonal effects of I-pill?

Can you get pregnant from precum if your hymen is still intact?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Reetika

Medically reviewed by

Dr. K. Shobana

Published At February 12, 2021
Reviewed AtDecember 26, 2023

Patient's Query

Hi doctor,

I took I-pill on the sixth day of my cycle. I am not sure whether the precum went inside or not. My hymen was intact. I noticed some spotting after six days. I noticed a slippery clear discharge after few days and it was profuse. Now, the discharge has got decreased but it is stretchy. Am I in post ovulation? Is it due to the effects of the I-pill? I took I-pill within 20 hours. Does the precum go inside in the cases of intact hymen? Am I safe?

Answered by Dr. Reetika

Hi,

Welcome to icliniq.com.

I understand your concern. Regarding pregnancy, sperms have to be ejaculated inside the vagina of the female to get pregnant. The sperms have to fertilize the egg and it has to get implanted in the uterus of the female. When these processes happen successfully, then the female gets pregnant. In your case, eggs are not released on the sixth day and so there is very little chance for you to become pregnant. As you had an intact hymen, there are very few chances for you to become pregnant along with poor penetration. Emergency contraceptive pills like I-pill (Levonorgestrel) prevent unwanted pregnancy by delaying the release of eggs and it prevents the fertilization of eggs and implantation of the fertilized egg. Regarding white discharge, you can have it due to the hormonal effects of the I-pill and it is normal.

Patient's Query

Thank you doctor,

I had my last period before a week and this incident happened on the same week. I had some bleeding. For the past few months, I have scanty periods. Before a month, I had my periods on the same day. I think that it has not gone inside as my hymen was intact. After a few days, I noticed some discharge.

Answered by Dr. Reetika

Hi,

Welcome back to icliniq.com.

You got your last period in the previous week and you had the incident in the same week. There is no possibility of having an egg released from the ovary when you have a monthly cycle as your last period was on the same day of the previous month. You are safe and stretchy discharge occurs due to hormonal effects of the I-pill. You are not pregnant.

Patient's Query

Thank you doctor,

Does the discharge get decreased or increased during ovulation? I am asking it because I thought it was ovulation. It is still stretchy. I am attaching photographs. Please suggest. I am a little concerned. On the fourth day, I had a lot of mucus and so I am tensed to know whether the egg is released on that day.

Answered by Dr. Reetika

Hi,

Welcome back to icliniq.com.

If you have taken I-pill within 72 hours of unprotected intercourse, then you will not become pregnant. You have taken it on the fifth day of your period and so it causes a delay in ovulation.

Patient's Query

Thank you doctor,

I had some spotting for two to three days after six days of taking I-pill. Does my period get delayed? I have attached the reports. Kindly go through it. I have nausea with a reduction in appetite.

Answered by Dr. Reetika

Hi,

Welcome back to icliniq.com.

If I-pill is taken on the first half of the cycle, then it causes small spotting or mild bleeding. Nausea and thick discharge can occur due to hormonal effects of the I-pill. If you have taken it on time, then you will not become pregnant. You can do a urine pregnancy test if you miss your periods and this is the only way to find it.

Patient's Query

Thank you doctor,

I did tests for beta-hCG. After missing my periods, I had a level of 0.32 mIU/mL. Please suggest. Do I need to count the days of having withdrawal bleeding?

Answered by Dr. Reetika

Hi,

Welcome back to icliniq.com.

Having a beta-HCG (beta-human chorionic gonadotropin) of 0.32 mIU/mL indicates that you are not pregnant. You can expect your periods within a week or ten days. Please mention the condition of your health now.

Patient's Query

Thank you doctor,

Is it reliable? Do I need to count the days of having withdrawal bleeding? Can I take it as a reference for my next period?

Answered by Dr. Reetika

Hi,

Welcome back to icliniq.com.

Yes, the result is 99% reliable and you are not pregnant. You can consider withdrawal bleeding as a reference for your next period. Withdrawal bleeding occurs when the lining of the uterus comes out due to a drop in hormonal levels.

Patient's Query

Thank you docotr,

I repeated the test again after seven days of having the result. Previously, I had a result of 0.32 mIU/mL. Today, I had a value of 0.41 mIu/mL. Why?

Answered by Dr. Reetika

Hi,

Welcome back to icliniq.com.

It does not indicate pregnancy. Wait for getting periods and do not be stressed.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Reetika
Dr. Reetika

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

precumpregnancy

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy